Thunderstorm Wind, Knox
- When
- June 3, 3:12 PM EST
- Where
- Knox County, Brandon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 40.320, -82.520
Thunderstorm winds downed a few trees and power lines.
An area of weak low pressure moved east across the Upper Ohio Valley during the afternoon of June 3rd. Showers and thunderstorms developed in response to this low.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
An area of weak low pressure moved east across the Upper Ohio Valley during the afternoon of June 3rd. Showers and thunderstorms developed in response to this low. At least one of the thunderstorms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 3, 2:39 PM EST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 339 PM EDT THU JUN 3 2010 .SYNOPSIS... A WEAK COLD FRONT OVER NORTHWEST OHIO WILL DRIFT SOUTHEAST TONIGHT AND THEN STALL ACROSS CENTRAL OHIO FRIDAY. LOW PRESSURE WILL MOVE EAST ACROSS THE GREAT LAKES SATURDAY LIFTING THE THE FRONT NORTHEAST OF THE AREA AS A WARM FRONT. SATURDAY THE LOW WILL MOVE TO NEW ENGLAND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... LOW PRESSURE IS NORTH ON THE NORTH SHORE OF LAKE ERIE NORTH OF CLEVELAND. A TROF...WHICH LOOKS A LOT LIKE A COLD FRONT...EXTENDS SOUTHWEST FROM THE LOW ACROSS THE ISLANDS TO NEAR INDIANAPOLIS. MEANWHILE A WEAK LEFTOVER STATIONARY BOUNDARY EXTENDS EAST WEST ACROSS CENTRAL OHIO. THUNDERSTORMS ARE CURRENTLY DEVELOPING ALONG THIS DIFFUSE BOUNDARY FROM IL ACROSS INDIANA INTO CENTRAL OHIO. FOLLOWING THE HRRR MODEL EXPECTING THE LINE OF STORMS IN CANADA DOES NOT FILL IN TOWARDS NWRN OHIO. ALTHOUGH THE CURRENT MOTION OF THE STORMS COULD END UP CLIPPING NWRN PA. TO THE SOUTH EXPECT THE SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP AND EXTEND INTO THE SOUTHERN AND SOUTHEASTERN PORTION OF THE AREA THROUGH THE EVENING. THE AIRMASS WILL BECOME MORE STABLE THROUGH THE MID/LATE EVENING AS THE TROF MOVES SOUTHEAST THROUGH THE AREA AND DIURNAL FORCING WEAKENS. WILL HAVE CHANCE POPS NORTH CENTRAL AND NORTHWEST AND LIKELY ELSEWHERE...MAINLY THROUGH THE EVENING. GUIDANCE LOWS OK. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... FRIDAY MORNING WEAK HIGH PRESSURE WILL MOVE EAST ACROSS THE LOWER LAKES. STILL THINKING WE WILL HAVE A MIX OF CLOUDS AND SUN AT BEST THROUGH THE MORNING BUT EXPECT MOSTLY DRY CONDITIONS. FRIDAY AFTERNOON HOWEVER...LOW PRESSURE WILL APPROACH THE GREAT LAKES FROM THE WEST. THIS WILL SET UP WEAK OVERRUNNING ACROSS THE STATIONARY FRONT TO OUR SOUTH THAT WILL TURN WARM AND BEGIN DRIFTING NORTH DURING THE DAY. NAM AND GFS SHOW GOOD LIFT REACHING INTO THE AREA AND CONTINUING THRU MUCH OF THE NIGHT AS THE LOW MOVES JUST NORTH OF LAKE ERIE. SATURDAY MORNING THE LOW WILL BE NEAR BUFFALO WITH A PERIOD OF DRIER AIR MOVING INTO THE AREA FROM THE NORTHWEST. THINKING THE WILL SEE A PERIOD OF DRYING FROM THE NORTHWEST SO WILL ONLY HAVE CHANCE POPS NORTH. WILL CONTINUE WITH LIKELY POPS SOUTH WITH A STATIONARY FRONT LIKELY STALLED ACROSS CENTRAL OHIO. THE FRONT REMAINS IN PLACE SATURDAY NIGHT WITH WAVES OF ENERGY MOVING EAST ALONG THE BOUNDARY SO WILL CONTINUE LIKELY POPS. SUNDAY GFS SHOWS SOME DRYING MOVING IN FROM THE NORTHWEST BUT STILL THE AIRMASS REMAINS FAIRLY MOIST...SO WILL JUST HAVE CHANCE POPS. && .LONG TERM /MONDAY THROUGH THURSDAY/... MODELS CONTINUE TO BE IN REASONABLE AGREEMENT MOVING HIGH PRESSURE SOUTHEAST ACROSS THE EASTERN GREAT LAKES MONDAY AND OFF THE MID ATLANTIC COAST MONDAY NIGHT. MODELS DIVERGE ON WEDNESDAY AS A WEAK SYSTEM MOVES ACROSS THE AREA ON WEDNESDAY. GFS HAS LOW MOVING ACROSS OHIO....WHILE THE ECMWF HAS THE LOW MUCH FURTHER NORTH. FOR NOW CONTINUED TO LEAVE CHC POPS FOR WEDNESDAY. THURSDAY BOTH MODEL CONTINUE WITH A COAST LOW OFF THE MID ATLANTIC COAST...BIG DIFFERENCE IS GFS HAS SECONDARY LOW OVER CENTRAL LAKES...WHILE ECMWF HAS HIGH PRESSURE BUILDING OVER THE AREA. FOR THIS FORECAST USED THE ECMWF SOLUTION. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... CURRENTLY LOW PRESSURE SYSTEM OVER WESTERN BASIN OF LAKE ERIE WITH A COLD FRONT STRETCHING ACROSS NW OH...CENTRAL IN AND IL INTO NORTHERN MISSOURI. EXPECT SCATTERED SHOWERS AND TSRA TO DEVELOP THIS AFTERNOON/EVENING. AREA OF GREATEST INSTABILITY SOUTH OF FRONT FROM CENTRAL OH INTO NRN MISSOURI WITH CAPES OF 1500 TO 2000 J/KG. EXPECT MORE SHOWERY ACTIVITY ACROSS FORECAST AREA BUT WILL SEE SOME TSRA. OVERNIGHT LOW MOVES EAST WITH FRONT PUSHING SOUTH OF THE AREA. EXPECT WIDESPREAD MVFR CIG/VIS WITH AREAS OF IFR DEVELOPING OVERNIGHT...IMPROVING TO VFR/MVFR BY LATE FRIDAY MORNING. .OUTLOOK...ANOTHER CHANCE OF NON VFR FRIDAY NIGHT...SATURDAY AND SUNDAY AS A SERIES OF LOW PRESSURE SYSTEMS MOVE ACROSS THE LOWER GREAT LAKES/OHIO VALLEY. && .MARINE... ACTIVE WEATHER PATTERN WILL CONTINUE. WITH THE LATEST WAVE OF LOW PRESSURE RIDING ALONG THE FRONT...THE FRONT IS EXPECTED TO PUSH SOUTH OF THE LAKE THIS EVENING. HIGH PRESSURE WILL SLIDE EAST ACROSS THE GREAT LAKES TONIGHT INTO FRIDAY. WARM FRONT WILL LIFT NORTH FRIDAY WITH THE LOW TRACKING ACROSS THE GREAT LAKES AND THE COLD FRONT ACROSS LAKE ERIE ON SATURDAY. THERE IS SOME WIND WITH THIS SYSTEM FRIDAY NIGHT INTO SATURDAY WITH SOUTHWEST FLOW TURNING WEST-NORTHWEST. A SMALL CRAFT ADVISORY MAY BE NEEDED. ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. HIGH PRESSURE MOVES OVERHEAD MONDAY/TUESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...DJB AVIATION...DJB MARINE...OUDEMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 449 AM EDT THU JUN 3 2010 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-040900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 449 AM EDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Cleveland radar (KCLE), 134 km away, was scanning. The volume nearest the first event began at 20:10 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds downed a few trees and power lines.
Penny sized hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2010Every state in 2010This day in weather historyWarnings in Ohio, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231336, 231338.